I Need info on Trazodone?
- 21 Nov 2011 by Thor283
- 25 November 2011
- ativan, suboxone, xanax, depression, anxiety, insomnia, sleep disorders, generalized anxiety disorder, clonazepam, trazodone, side effect, sleep, medicine, medication
I have a very real anxiety disorder. I say that because a top notch psychiatrist dx me with GAD. I already knew I had it but it was nice to know he confirmed it. But what I don't have is a doc who is willing to treat it with Benzos, which is the only meds that really work. I've tried Buspar and even very low doses of Zyprexa, all to no avail. So out of sheer desperation I started taking some Trazodone I have for sleep. I stared out with about 25 mg a day and after 2 weeks I was up to 50 mg. Oh btw, it stopped putting me to sleep. So in an effort to get the sleepiness again, I upped the dose to 50 mg 2 times in the evening. I guess I'm doing this much about 1 week, and now I think I'm feeling excessive anxiety from not taking it. In other words a withdrawal symptom. Can this be, does anyone know? I am aware that originally Trazodone was called Desyrel and was an anti depressant med. I never liked it much so I didn't use it. But back then I had a doc who was giving me Valium and Trazodone and Valium didn't seem like a good mix. I no longer get Valium and that's fine because I found out Valium causes depression. I now prefer Ativan, Xanax or Klonopin. Klonopin is the least effective but it beats sitting here feeling like I swallowed a jar of Mexican jumping beans. I have never been addicted to Benzos nor have I ever felt a high from them. When I have Xanax or Ativan I usually take 0.5 mg at a time and usually only 3 times in a week. I am very careful to not develop a dependency for it. But in this regard my doc is a jerk because he won't give it to me. And I lack the funds to go looking for a doc who will treat my anxiety. It's sad too, because I know quite a few people here who also need Benzos for anxiety and you have a sympathetic doc.
So here I am today at only 2 pm and I feel like I Need Trazodone already. I never took Trazodone every night before for more than 3 nights in a row. Now I've taken it nightly for over a month. Can I have developed a tolerance for it and now I need it to feel normal already? I didn't know Trazodone can even do that. If it can do that what makes the docs think it's any better than a Benzo. Especially since Benzos are much more effective on my anxiety. So is all this real, or my imagination? Opinions please.
glad i can finally be of some assistance to you for a change . Trazadone is some very sneaky nasty stuff . i've taken it before for depression and it seemed like it helped for about a month then became ineffective , then it became a monkey . This drug is hard to stop cold turkey yet I advise getting off it as soon as possible . Basically a ZOMBIE drug as it has been reclassified 2-3 times . Instead of calling a drug GARBAGE the drug companies just find off label uses for it . OH !! One more very important thing . IF you o.d. on it Trazadone causes severe priopism ! I had to have my willie drained after a suicide attempt !! NO FUN !!
Well Thor, you should have seen your AH doc by now, and I hope that he is more reasonable. Why aren't you seeing the doc that dx'd you to begin with? Won't he prescribe the benzo's? I really feel for you about your dr. He is a prick! 30 pills a month, but only for three months?? Ridiculous!!! these Dr.s make me so mad, because they are narcissistic!!! Imagine how they must feel with your life in a piece of paper, that only they can dispense. Well my advice is for you to dispense of HIM!!
If you are really in a bind, go to a healthfood store, (or cheaper Swanson vitamins.com), but they charge shipping. You need to get melatonin, valerian root, passion flower, hops, chamomile flower, etc all in one capsule. These are natural herbs to calm you down, and believe me, they work. You can find these in mixtures at health food stores, though they cost an awful lot. I get mine, (called sleep essentials) from Swanson's. Today I believe there is only 99 cent shipping, and they often have BOGO's. I take a lot of supplements, and have only had good responses from them. You can take the Sleep Essentials during the day if you are anxious. You also can take as many as you want, and they cost $4.99 for 120 capsules. Best of all, they are not habit forming. They might even have something stronger. They have THOUSANDS of supplements all natural, and mostly organic. There prices are unbeatable. Good luck, and let me know how you are, ok? Ellen
I was prescribed trazodone for sleep and anxiety, when I told my last dr what the dr before me gave me she was baffled, she since then changed me to celexa for anxiety and told me to keep taking the trazodone for sleep, I am now having issues with my anxiety because the celexa isn't working, I need something that works quicker than 30-60 mins. Trazodone doesn't seem to bother me if I don't take it after a week or so but it helps me with sleep better than anything. Benzos are much better for anxiety than Trazodone I believe.
Thor, I believe that with your particular diagnoses, you are playing with fire on these drugs. You need to find one doc that will prescribe for you what works & stay with it. I was prescribed trazadone several years ago for my fibromyalgia to help me sleep. I did not have ANY side effects, but then I don't have all the anxiety problems that you describe. I did have to increase the dose after awhile just like any other drug, you get tolerant of the dose, but I finally quit taking it after the dose got to 100mg & I got tolerant to that dose too. I have taken many depression meds for sleep problems associated with fibromyalgia & have never had any bad side effects from them. They did exactly what they were prescribed to do. It scares me when I see posts such as yours where you had some on hand & just decided to try them. That is scary stuff my friend. With all your other diagnoses, you could be harming yourself in my opinion.
I hear what some of the others had said, but don't necessarily agree or disagree. Everyone is going to react differently to different meds! Plain & simple is why these things should be left up to the professionals to deal out. Please talk more or even print out what you write to us & give it to your doctor. There seems to be some mis-communication there somewhere. I wish you the best as always...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Sep 2010 • 1 answer
Posted 30 Sep 2012 • 3 answers
Posted 11 Mar 2013 • 2 answers
Posted 8 Oct 2015 • 3 answers
Posted 4 Apr 2016 • 1 answer